Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 1, NWS Tucson, AZ

February 14, 2006

NWS Tucson, AZ issued this wind advisory at Feb 14, 2006, 2:57 PM MST. It took effect at Feb 15, 2006, 2:49 AM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2006, 2:57 PM MST (21:57 UTC)
In effect from
Feb 15, 2006, 2:49 AM MST
Expired
Feb 15, 2006, 6:57 PM MST
In force
16 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 142157
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST TUE FEB 14 2006

...STRONG GUSTY WINDS WILL IMPACT THE EASTERN PORTIONS OF
SOUTHEAST ARIZONA WEDNESDAY...

.A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE INTO
THE GREAT BASIN REGION ON WEDNESDAY...RESULTING IN WINDY
CONDITIONS ACROSS THE EASTERN PORTIONS OF SOUTHEAST ARIZONA.
SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR
45 MPH ARE EXPECTED.

AZZ019-030-035-151045-
/O.NEW.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
257 PM MST TUE FEB 14 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MST WEDNESDAY FOR
GREENLEE...GRAHAM...AND COCHISE COUNTIES FOR STRONG GUSTY WINDS.

A STRONG LOW PRESSURE SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST
WILL MOVE INTO THE GREAT BASIN WEDNESDAY. THE POSITIONING OF THIS SYSTEM
WILL BRING STRONG GUSTY WINDS TO THE EASTERN PORTIONS OF SOUTHEAST
ARIZONA TOMORROW AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF
25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED IN GREENLEE...GRAHAM...AND
COCHISE COUNTIES. THESE STRONG WINDS WILL ALSO CAUSE AREAS OF
BLOWING DUST...REDUCING VISIBILITIES ALONG MAJOR ROADWAYS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS75 KTWC 150949
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
249 AM MST WED FEB 15 2006

...STRONG WINDS AND BLOWING DUST WILL IMPACT SOUTHERN ARIZONA
THIS AFTERNOON AND EARLY THIS EVENING...

.A LOW PRESSURE SYSTEM OVER OREGON WILL MOVE INTO SOUTHERN UTAH
TODAY. THE STRONGEST WINDS WILL TEND TO BE EAST OF TUCSON AND IN
HIGHER ELEVATIONS. BLOWING DUST WILL ALSO BECOME A PROBLEM THIS
AFTERNOON IN OPEN AREAS.

AZZ034-151800-
/O.EXA.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/
SANTA CRUZ COUNTY-
249 AM MST WED FEB 15 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY AFTERNOON...WITH
A FEW GUSTS TO 45 MPH IN THE MOUNTAINS EAST OF INTERSTATE 19.
BLOWING DUST WILL ALSO REDUCE VISIBILITIES IN OPEN AREAS THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG
INTERSTATE 19 AND HIGHWAY 83. MOTORISTS SHOULD ALSO BE ALERT TO
RAPIDLY CHANGING VISIBILITIES OVER SHORT DISTANCES.

$$

AZZ019-030-035-151800-
/O.CON.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
249 AM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY AFTERNOON BEFORE
MAKING A SLIGHT TURN TO THE WEST. GUSTS TO 50 MPH ARE ALSO 
LIKELY...ESPECIALLY IN HIGHER ELEVATIONS. ON THE VALLEY
FLOORS...BLOWING DUST WILL ALSO BECOME A PROBLEM THIS AFTERNOON...
WITH VISIBILITIES DOWN TO A HALF A MILE AT TIMES DOWNWIND FROM
WILLCOX PLAYA AND THE AGRICULTURAL AREAS BETWEEN WILLCOX AND THE
NEW MEXICO STATE LINE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG
HIGHWAYS 80...90 AND 191. 

MOTORISTS SHOULD ALSO BE ALERT TO RAPIDLY CHANGING VISIBILITIES
OVER SHORT DISTANCES. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL
OFF THE ROAD AS FAR AS POSSIBLE...TURN OFF YOUR LIGHTS...AND WAIT
FOR THE VISIBILITY TO IMPROVE.

$$
PYTLAK
000 
WWUS75 KTWC 151935
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1235 PM MST WED FEB 15 2006


AZZ019-030-034-035-160200-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-060216T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1235 PM MST WED FEB 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
SOUTH TO SOUTHWEST WINDS HAVE INCREASED TO 20 TO 30 MPH...AND ARE
EXPECTED TO FURTHER INCREASE TO 25 TO 35 MPH OVER THE NEXT FEW
HOURS WITH GUSTS TO 45 MPH POSSIBLE. BLOWING DUST WILL ALSO
BECOME A PROBLEM THIS AFTERNOON... WITH VISIBILITIES DOWN TO A
HALF A MILE AT TIMES DOWNWIND FROM WILLCOX PLAYA AND THE
AGRICULTURAL AREAS BETWEEN WILLCOX AND THE NEW MEXICO STATE LINE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG
HIGHWAYS 80...90 AND 191.

MOTORISTS SHOULD ALSO BE ALERT TO RAPIDLY CHANGING VISIBILITIES
OVER SHORT DISTANCES. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL
OFF THE ROAD AS FAR AS POSSIBLE...TURN OFF YOUR LIGHTS...AND WAIT
FOR THE VISIBILITY TO IMPROVE.

$$
000 
WWUS75 KTWC 160157
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
657 PM MST WED FEB 15 2006

AZZ019-030-034-035-160300-
/O.CAN.KTWC.WI.Y.0001.000000T0000Z-060216T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
657 PM MST WED FEB 15 2006

...WIND ADVISORY IS CANCELLED...

THE WIND ADVISORY FOR SOUTHEAST ARIZONA HAS BEEN ALLOWED TO
EXPIRE AT 700 PM MST THIS EVENING.

THE STRONG AND GUSTY SOUTH TO SOUTHWEST WIND WHICH PRODUCED
LOCALIZED BLOWING DUST ACROSS SOUTHEAST ARIZONA EARLIER TODAY...
CONTINUES TO DIMINISH EARLY THIS EVENING. THEREFORE...THE WIND
ADVISORY FOR GREENLEE...GRAHAM...SANTA CRUZ AND COCHISE COUNTIES
HAS BEEN ALLOWED TO EXPIRE AT 700 PM MST. ALTHOUGH SOME LOCATIONS
WILL EXPERIENCE BREEZY SOUTHWEST WINDS 10 TO 20 MPH FOR ANOTHER
COUPLE OF HOURS...WINDS WILL TAPER OFF TO 5 TO 10 MPH BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:45 PM MST, 12 minutes earlier.

Area forecast discussion, Feb 14, 2:45 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST TUE FEB 14 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST IS THEN
EXPECTED TO DROP INTO THE GREAT BASIN ON WEDNESDAY...WHICH WILL
BRING GUSTY WINDS AND A SLIGHT COOLING TREND. THIS SYSTEM WILL MARK
THE START OF A SIGNIFICANT PATTERN CHANGE AS THE JET STREAM
CONTINUES TO SAG SOUTH TOWARD THE DESERT SOUTHWEST. THIS CHANGE WILL
LEAD TO EVEN COOLER TEMPERATURES AND PERHAPS SOME PRECIPITATION AS
WE HEAD INTO THE UPCOMING WEEKEND.

&&

.DISCUSSION...ON THE 94TH BIRTHDAY TO ARIZONA STATEHOOD...SATELLITE
IMAGERY THIS AFTERNOON SHOWED THAT THE CONSIDERABLE CLOUDINESS OF
THIS MORNING HAS STARTING TO THIN AS THE SOUTHERN CALIFORNIA UPPER
TROF MOVES INTO WESTERN ARIZONA. STILL HAVE SOME CIRRUS ENHANCEMENT
OFF THE NORTHERN BAJA MOUNTAINS...BUT THAT SHOULD END EARLY THIS
EVENING. SO PARTLY CLOUDY SKIES THIS EVENING WILL GIVE WAY TO CLEAR
TO MOSTLY CLEAR SKIES OVERNIGHT. THE PRESSURE GRADIENT HAS INCREASED
A BIT FOR SOME LOCALIZED BREEZY CONDITIONS...ESPECIALLY SOUTH AND
EAST OF TUCSON.

AS STATED IN THE PREVIOUS DISCUSSIONS...THE MAIN FORECAST CHALLENGE
IN THE SHORT TERM WILL BE ASSOCIATED WITH THE TIGHTENING PRESSURE
GRADIENT TONIGHT AND WEDNESDAY...WHICH IS ASSOCIATED WITH A STORM
SYSTEM...CURRENTLY IN THE PACIFIC NORTHWEST...WHICH WILL DROP INTO
THE GREAT BASIN ON WEDNESDAY/WEDNESDAY NIGHT. MID LEVEL GRADIENT
WILL INCREASE SIGNIFICANTLY LATER TONIGHT INTO WEDNESDAY. HOWEVER
THERE ARE MODEL DIFFERENCES IN TIMING/STRENGTH OF 700 MB WIND SPEEDS
ON WEDNESDAY WITH NGM THE STRONGEST (50-55 KTS) VERSUS MESO-ETA
(30-40 KTS). WITH DRY ATMOSPHERE IN PLACE AND INCREASING WIND
SPEEDS...HAVE DECIDED TO HOIST WIND ADVISORY FOR PUBLIC ZONES EAST
OF TUCSON FOR WEDNESDAY AND UPGRADE CURRENT FIRE WEATHER WATCH TO
RED FLAG WARNING FOR FIRE WX ZONES 147/148 ON AFTERNOON PACKAGE.
MODELS ALSO DIFFERING ON AMOUNT OF MOISTURE INCREASE TONIGHT AND
WEDNESDAY...ESPECIALLY FOR THE HIGHER ELEVATIONS. WITH THIS
UNCERTAINTY...HAVE DECIDED TO KEEP FIRE WEATHER WATCH UP FOR ZONE
146. SEE FIRE WEATHER DISCUSSION BELOW FOR OTHER DETAILS.

PATTERN CHANGE WILL CONTINUE LATER THIS WEEK AS ENERGY FROM CANADA
DIVES DOWN ON BACK SIDE OF WEDNESDAY GREAT BASIN SYSTEM AND
CONTINUES TO CARVE OUT TROFINESS ACROSS THE WESTERN CONUS. MAIN
FORECAST CONCERN IS HOW THIS TROF INTERACTS WITH MOISTURE SEEN EAST
OF HAWAII...AROUND 140W. 12Z GFS RUN BACKED OFF CONSIDERABLY ON IDEA
OF SIGNIFICANT RAINFALL EVENT WHICH WAS ADVERTISED BY THE 00Z/06Z
RUNS. MIDSHIFT DIDNT BITE AND THAT WAS A GOOD IDEA. I HAVE KEPT
SLIGHT CHANCE WORDING IN THE FORECAST FOR THIS WEEKEND AND AWAIT
BETTER RUN TO RUN CONSISTENCY BEFORE RAMPING UP THE POP DIAL.
TEMPERATURES WILL BE COOLER...BELOW NORMAL...LATE THIS WEEK.

&&

.FIRE WEATHER...THE AIRMASS ACROSS SE AZ WILL REMAIN VERY DRY
TONIGHT. THERE WILL BE A SLIGHT INCREASE IN RH VALUES STARTING
WEDNESDAY...THOUGH MOST SECTIONS ARE EXPECTED TO HAVE HUMIDITIES
LESS THAN 15 PERCENT FROM LATE MORNING INTO THE EVENING. TIGHTENING
MID-LEVEL GRADIENTS WILL TRANSLATE INTO STRONG AND GUSTY SW-W
20-FOOT WINDS MOST SECTIONS WED AFTERNOON AND EVENING. THE
COMBINATION OF STRONG AND GUSTY SOUTHWEST TO WEST WINDS...VERY LOW
RELATIVE HUMIDITIES...AND A FIRE DANGER RATING OF HIGH TO EXTREME
PROMPTED ON WEDNESDAY PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH
TO RED FLAG WARNING FOR ZONE 147/148. STILL SOME UNCERTAINTY ON THE
INCREASE OF MOISTURE IN THE HIGHER ELEVATIONS...THUS HAVE DECIDED TO
KEEP FIRE WEATHER WATCH FOR ZONES 146. SEE RFWTWC /WWUS85 KTWC/ FOR
DETAILS. EXPECT LIGHTER WINDS ON THUR ALONG WITH HIGHER RELATIVE
HUMIDITIES.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING WEDNESDAY FOR FIRE WX ZONES 147...148 (NOON-7 PM).
FIRE WEATHER WATCH WEDNESDAY FOR FIRE WX ZONE 146 (NOON-7 PM).
WIND ADVISORY WEDNESDAY FOR PUBLIC ZONES 19...30...35 (NOON-7 PM).

&&

JRG

WEATHER.GOV/TUCSON
Hazardous weather outlook, Feb 14, 5:12 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
512 AM MST TUE FEB 14 2006

AZZ019-151200-
NORTHERN GREENLEE COUNTY-
512 AM MST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700
PM MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 25 TO 35 MPH ON
WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM
RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT WITH THE FIRE
DANGER RATING IN THE HIGH TO VERY HIGH CATEGORY. WIND GUSTS UP TO
45 MPH ARE ALSO POSSIBLE...WHICH MAY POSE A CHALLENGE TO HIGH
PROFILE VEHICLES. IF THESE WINDS MATERIALIZE...A WIND ADVISORY MAY
ALSO BE NEEDED ON WEDNESDAY.

FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO HEADER
WWUS85 KTWC/.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-034-035-151200-
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
512 AM MST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700 PM
MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 20 TO 30 MPH ON
WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM
RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 19 PERCENT WITH THE FIRE
DANGER RATING IN THE VERY HIGH TO EXTREME CATEGORY. WIND GUSTS UP
TO 40 MPH ARE ALSO POSSIBLE...WHICH WILL PRODUCE AREAS OF BLOWING
DUST AND MAY POSE A CHALLENGE TO HIGH PROFILE VEHICLES.

FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO
HEADER WWUS85 KTWC/.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>033-151200-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
512 AM MST TUE FEB 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700
PM MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 15 TO 25 MPH ON
WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM
RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT WITH THE FIRE
DANGER RATING IN THE VERY HIGH TO EXTREME CATEGORY. WIND GUSTS UP
TO 35 MPH ARE ALSO POSSIBLE...WHICH WILL PRODUCE SOME BLOWING DUST
IN OPEN AREAS.

FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO
HEADER WWUS85 KTWC/.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.